Missouri, 2014Funnel Cloud in Missouri, June 10, 2014
June 10, 2014 · NWS PAH · 1 event in 1 county or zone
Clusters of showers and weak thunderstorms formed in the vicinity of a surface low pressure center over southeast Missouri. The parent 500 mb low was also centered over Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of showers and weak thunderstorms formed in the vicinity of a surface low pressure center over southeast Missouri. The parent 500 mb low was also centered over Missouri. There was an isolated funnel cloud reported with the weak convection.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 10, 2:07 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 10, 2:07 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
307 PM CDT Tue Jun 10 2014
.SHORT TERM...(Tonight through Thursday night)
Issued at 307 PM CDT TUE JUN 10 2014
The upper low is currently located over south central Missouri,
and is moving slowly northeast. It should reach the St. Louis area
this evening and central Illinois by morning. It will be weakening
and opening up as it does this, so hopefully, we will not have to
worry about cold air funnels Wednesday. Noticed that KSGF had
gotten some reports this afternoon, and would not rule out some
over our southeast Missouri counties through sunset. Otherwise,
the scattered to numerous showers and thunderstorms over mainly
northern and western portions of the area should gradually play
out through early evening.
With the upper trough over the region tonight, will keep chance
PoPs over all but far western Missouri counties through the night.
The highest PoPs tonight will be across the north. With the cold
pool aloft in the region, will have to keep some mention of
thunder through the night.
The upper trough line and associated weak surface trough will
slowly move eastward through our region through the day Wednesday.
Scattered showers and thunderstorms are a good bet, with greatest
coverage over the eastern half of the area. Will keep a slight
chance in the far east into Wednesday evening, before finally
drying the entire area out overnight into Thursday. Winds will
become very weak overnight Wednesday night, so temperatures may
drop to near 60 over portions of southern Illinois and southeast
Missouri. Some fog development will also be possible throughout
the area late Wednesday night.
A short wave ridge aloft will build over the area Thursday, as a
weakening cold front approaches the area. The cold front will be
moving into general troughiness in the low-levels across our
region, so it will likely get wiped out. Not sure if there will be
enough convergence on the front or forcing aloft to really support
much in the way of PoPs late Thursday afternoon in the northwest
and throughout the area Thursday night. Held off Pops during the
day, but spread chance Pops through the area during the night.
Best chances will be over southeast Missouri.
High temperatures should be trending warmer through Thursday, when
near normal levels are expected. Lows will generally straddle
normal levels through the period.
.LONG TERM...(Friday through Tuesday)
Issued at 307 PM CDT TUE JUN 10 2014
he ensemble means approach still has some weight with this extended
forecast, but the weather picture seems a little less murky. By Fri
afternoon, a sfc cold front should be through or nearly through the
PAH forecast area. The 12Z GEM/GFS/ECMWF deterministic models all
develop a closed mid level cut-off low somewhere over the Deep
South, however, the GFS develops it 24 hours earlier. If the GFS
scenario verifies, moisture and lift associated with the system
(which eventually will have a closely positioned sfc low) may hang
around our region into Fri evening and perhaps into Sat. We will go
with a forecast that steadily tapers off pcpn (mostly showers) from
north to south Fri, with no pcpn expected by sunset.
A brief period of mid level ridging in the PAH forecast area will
commence as the parent shrtwv departs the Great Lakes. This should
provide our region with a dry forecast through Sat night as sfc
winds gradually veer from nrly to serly. Highs Fri will be the
coolest of the extended period...around 80. The coolest night will
be Fri night, with lows in the upper 50s to lower 60s.
By Sun, swrly return flow will begin to cause a rise in temps and
dewpoints. By afternoon, there could be a few convective cells pop
up here and there in the increasingly unstable atmosphere. Subtle
perturbations in the wswrly mid level flow over the PAH forecast
area will probably continue to trigger some isolated to scattered
shower and tstm activity Sun night/Mon, with the highest PoPs in the
north.
Mon night/Tue look mostly dry as an expanding high aloft over the
sern CONUS encroaches more and more on our region. Temps by then
should be in the lower 70s for lows and upper 80s for highs, with
dewpoints around 70 and heat indices about 5 deg higher.
Though the lower trop will be getting soupier with time, lack of a
focusing sfc boundary or sfc low should limit the potential of
severe tstms through the period.
&&
.AVIATION...
Issued at 1245 PM CDT TUE JUN 10 2014
Showers will impact KEVV and KOWB in the first hour or two of the
forecast. Would not rule out IFR conditions in heavy rain for a
brief while, especially at KOWB. TS also possible at KOWB and KCGI.
The showers that have been impacting KCGI in the last hour or two
are expected to lift north of the airfield by 18Z. Isolated to
scattered showers and possibly a thunderstorm or two will be
possible through the afternoon and even into the evening hours.
Behind the current convection, just used a VCSH to hint at the
possibility.
Radar VAD wind profiles indicate 15-25kts of wind just off the
surface, so would not be surprised to see a few gusts where mixing
is strongest this afternoon. Otherwise south winds will generally
be at or below 10kts through into the evening. A light south wind
is expected through the night, so not so concerned about fog, but
guidance is strongly hinting at another batch of IFR or lower
ceilings late tonight into early Wednesday morning.
Southwest winds will pick up in the morning, and ceilings should at
least lift to MVFR levels by mid-morning. Clouds may even scatter
at the western sites.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM...DRS
LONG TERM...DB
AVIATION...DRS
Hazardous weather outlook, Jun 10, 2:34 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
334 PM CDT TUE JUN 10 2014
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
334 PM CDT TUE JUN 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHEAST ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND THE
PURCHASE AREA OF WEST KENTUCKY THROUGH SUNSET. A CHANCE OF
THUNDERSTORMS WILL PERSIST THROUGHOUT THE REGION THROUGH THE
NIGHT. LOCALLY HEAVY RAINFALL AND SPORADIC LIGHTNING WILL BE THE
PRIMARY CONCERNS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE FORECAST ACROSS THE REGION WEDNESDAY.
A DECAYING COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE
REGION THURSDAY NIGHT INTO FRIDAY MORNING. LOCALLY HEAVY RAINFALL
AND SPORADIC LIGHTNING WILL BE THE PRIMARY CONCERNS FOR EACH OF
THESE PERIODS.
A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING CHANCES OF THUNDERSTORMS
TO THE REGION SUNDAY AND MONDAY. ORGANIZED SEVERE WEATHER IS NOT
EXPECTED...BUT A STRAY STORM MAY BRIEFLY PULSE UP TO NEAR SEVERE
LEVELS IN THE HEAT OF THE DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
DRS
Funnel Cloud, Stoddard
- When
- June 10, 3:19 PM CST
- Where
- Stoddard County, Bernie
- Reported by
- Trained Spotter
- Coordinates
- 36.680, -89.970
A funnel cloud was reported by a trained spotter. The funnel lasted about ten seconds. This cold-air funnel cloud was associated with a shower or weak thunderstorm. These types of funnel clouds are usually very brief and rarely touch the ground.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, June 10, 2014$395,000 · EF0 · 29 events
- Flash Flooding and Hail in West Virginia, June 10 to 13, 20141 injured · $286,000 · 1.25 in hail · 25 events
- Hail and Damaging Winds in North Carolina, June 10, 2014$340,000 · 1.5 in hail · 17 events
- Damaging Winds in Kentucky, June 10, 2014$2,000 · 56 kt wind · 89 events
- Damaging Winds in Kentucky, June 10, 2014$360,000 · 50 kt wind · 5 events
- Flood and Damaging Winds in Ohio, June 10, 20141 injured · $98,000 · 55 kt wind · 11 events
- Hail and Damaging Winds in Tennessee, June 10, 2014$76,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Virginia, June 10 to 11, 2014$86,000 · 1.25 in hail · 16 events
- Damaging Winds in Virginia, June 10, 2014$65,000 · 55 kt wind · 7 events
- Tornado and Hail in Alabama, June 10, 2014$20,000 · EF1 · 6 events
- Damaging Winds in Ohio, June 10, 2014$51,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strike in North Carolina, June 10, 2014$33,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520100.